MKSAP Questions of the Week

Rheumatology Q19

A 65-year-old man is evaluated for a 1-month history of progressive malaise, myalgia, a 3.6-kg (8.0-lb) weight loss, and numbness and weakness of the right foot; left testicular pain for 1 week; and a painful rash on his legs for 2 days. He was diagnosed 2 months ago with hypertension, for which he takes hydrochlorothiazide.

Publish date: 04/14/2020

 
Nephrology Q25

A 27-year-old woman is evaluated for a 6-month history of fatigue, arthralgia, and myalgia. She has a history of urinary tract infections. Medications are an oral contraceptive pill and as-needed naproxen for pain.

Publish date: 04/07/2020

 
Pulmonology Q3

A 69-year-old man is evaluated for a 3-year history of dyspnea and chronic productive cough. He was diagnosed with COPD 2 years ago after spirometry confirmed severe airflow obstruction. He discontinued smoking at that time but in the past year he was treated for three COPD exacerbations, one requiring hospitalization. Medications are tiotropium, fluticasone/salmeterol, and albuterol inhalers.

Publish date: 04/01/2020

 
Neurology Q12

A 41-year-old woman is evaluated for a 2-year history of tremor in the dominant right hand. She says that the tremor has begun interfering with her work as a hairdresser, especially when she uses scissors. She also reports tightness in the forearm. The patient is able to eat, write, and type without difficulty and has had no trauma, imbalance, slowness of movement, or change in gait speed. Alcohol has no effect on the tremor. There is no family history of tremor.

Publish date: 03/18/2020

 
Nephrology Q4

A 69-year-old woman is evaluated in the emergency department for new-onset dependent edema that began 3 weeks ago. She says it is difficult to walk, and she has gained 4.5 kg (10 lb) of fluid weight. History is significant for obesity and hypertension. Her only medication is lisinopril.

Publish date: 03/11/2020

 
Infectious Disease Q11

A 26-year-old woman is evaluated in the emergency department for lower abdominal pain with vaginal discharge. She reports no nausea or vomiting but noted vaginal bleeding after intercourse the previous night. She is sexually active, with two partners in the past 3 months, but she does not use condoms consistently. She has an intrauterine device for contraception and takes no medications.

Publish date: 03/04/2020

 
Infectious Disease Q14

A 38-year-old woman undergoes follow-up evaluation in the office. She was evaluated in the emergency department 3 nights ago with fever and flank pain following 2 days of dysuria. A urine culture and two sets of blood cultures were collected. She was given intravenous ceftriaxone and discharged with a 7-day course of ciprofloxacin. She is now asymptomatic. Medications are ciprofloxacin and an oral contraceptive.

Publish date: 02/27/2020

 
Hematology and Oncology Q86

A 62-year-old woman is evaluated during a follow-up visit for recently diagnosed stage IIIA high-grade serous ovarian cancer. She underwent total abdominal hysterectomy and bilateral salpingo-oophorectomy and completed six cycles of chemotherapy with cisplatin and paclitaxel. The patient's paternal aunt was diagnosed with breast cancer at age 52 years. There is no personal or family history of any other cancers. She takes no medications.

Publish date: 02/19/2020

 
Gastroenterology and Hepatology Q29

A 35-year-old woman is evaluated for constipation. She reports passage of hard stool every 3 to 4 days and associated bloating. Her symptoms have been present for more than 10 years and have progressed gradually. Trials of over-the-counter fiber supplementation and polyethylene glycol worsened the bloating, prompting discontinuation. Senna tea was ineffective. Bisacodyl caused abdominal cramping. She is otherwise healthy and currently takes no medication.

Publish date: 02/12/2020

 
Hematology and Oncology Q36

A 32-year-old woman is evaluated for a painful rash occurring bilaterally on her lower extremities, which began 2 days ago. She was admitted to the hospital 5 days ago for diagnosis and treatment of pulmonary embolism with heparin and warfarin. Her father had a pulmonary embolism after a long airplane ride. Her medical history is otherwise unremarkable, and she takes no other medications.

Publish date: 02/05/2020

 
<< 1 2 3 4 5 6 7 8 9 10 11 12 13 >>
Powered ByCareerCast